Burning feet

Why do my feet burn and get really red and hot when I rest them? It is so uncomfortable when trying to rest or sleep. I had brought up Raynaud's but my Dr just kind of pushed it aside. I do have psoriatic arthritis and have been on low dose of prednisone. Could that be it or something with my nerves b/c of the auto immune disease? I am really in need of relief and the only way to get it is to find out myself!

Last edited by

17 Replies

oldestnewest
  • Have you been tested for PoTS?

    stars.org.uk/patient-info/c...

    Postural Tachycardia Syndrome (PoTS)

    Over the years there has been a substantial increase in the understanding of illnesses that result from disturbances in the autonomic system.

    Consultants are seeing patients with reflex syncope but are often finding that they are also presenting with postural tachycardia (a very fast heart rate that occurs after you stand up), severe fatigue and exercise intolerance.

    These patients can be told they are suffering with PoTS.

    What is PoTS?

    Postural tachycardia syndrome (PoTS) is an abnormality of functioning of the autonomic (involuntary) nervous system. It is defi ned as an increase in heart rate of over 30 beats per minute (or to higher than 120 beats per minute) (40 bpm in those age 12-19) when standing upright. Typically there is no postural fall in blood pressure, although fainting (syncope) can occur (see below).

    Symptoms

    The main symptoms of POTS include:

    Syncope (fainting)

    Dizziness

    Light headedness

    Insomnia

    Palpitations (a sensation of heart pounding)

    Blurred vision

    Weakness

    Pooling or discolouration of the ankles or feet

    Chest pain

    Potentially related symptoms:

    Loss of concentration

    Migrainous headache

    Fatigue

    Shortness of breath

    Coldness of legs and fingers

    Body temperature regulation issues

    Hyperventilation (very fast breathing) that can further affect the control of blood pressure and increase the risk of fainting and feelings of anxiety

  • Some of these seem to be symptoms of me!! I will check into this to see. It always happens when I rest them or elevate them. They also get tingly numb when in the swimming pool. Maybe b/c of the prolonged cold I am just really worried because it is so uncomfortable.

  • We haave had some very cold damp weather. I know my chilblanes flair up with the cold, usually when I go to bed. Hot, red and itchy. Not just toes but foot itself. Kym

  • I don't know what causes it, but I also get really burning feet, and I have ankylosing spondylitis. I know mine is so much worse when my spinal inflammation is bad. Getting the inflammatory spondyloarthritis under control also controls the burning feet and other peripheral nerve pains. Is your psoriatic arthritis under good enough control? If you are needing regular pred, then I'm guessing your usual PsA meds aren't doing the job well enough and you might need to talk to your rheumatologist about what to try next. If you are on anti-tnf meds, then definitely make sure your rheumatologist knows about the burning sensations, as they may want to check that it hasn't triggered MS, though thats not particularly common.

  • I am on MTX and my 3rd month of Humira. My rheumatologist has requested that I give the Humira another month. I am still experiencing a lot of stiffness and pain. The fatigue is also more than I can bear most of the time! The whole general feeling of being sick!

  • Try ice packs

  • Also try coconut oil

  • Have tried both. Coconut oil has no effect and the cold water or ice is temporary. The just get hotter after that. I want to find out what is causing it.

  • Neuropathy!!

  • Which DR. do I bring this up to? GP, neurologist or Rheumatologist? Neuropathy = neurologist? I brought it up to rheumy and it was brushed aside maybe b/c I had asked if it was raynaud's. My hands get extremely hot when overcompensating for cold too.

  • Talk to you MD. He will advise you and send you to a specialist if necessary. Good luck.

  • Have you tried lifting your legs up and down while standing to get your circulation going, best Alex

  • No, but I will! This is why I came here! All different things to try - thank you!! Still need the underlying cause of it!

  • Sounds like you have Neuropathy. The most common treatment for it is Gabapentin. Once you get on it it is extremely hard to get off of and will put weight on you BUT, it does help the feet. Check with your doctor for other treatments.

    I hope this helps,

    Roy Hale

  • That is what most signs that I am finding point to. Am I more predisposed to neuropathy form PSA or what?

  • Are you over weighted? Usually this problem is faced by the people of heavy weight. You should immediately consult with your physician. orthopedicsurgerysandiego.com/

  • I am in my BMI range. I eat very healthful and exercise as well!

You may also like...